zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
FDM for multi-dimensional nonlinear coupled system of parabolic and hyperbolic equations. (English) Zbl 1081.65087
The authors develop a finite difference method (FDM) for a multi-dimensional coupled system of nonlinear parabolic and hyperbolic equations and prove the existence, stability and uniqueness of its solution by a set of theorems. Finally, the proposed method is illustrated by a number of numerical experiments.

65M06Finite difference methods (IVP of PDE)
35M10PDE of mixed type
65M12Stability and convergence of numerical methods (IVP of PDE)
35K55Nonlinear parabolic equations
35L70Nonlinear second-order hyperbolic equations
Full Text: DOI
[1] Ackleha, A. S.; Banksb, H. T.; Denga, K.: A finite difference approximation for a coupled system of nonlinear size-structured populations. Nonlinear anal. 50, 727-748 (2002)
[2] Ashyralyef, A.; Yurtserver, A.: On a nonlocal boundary value problem for semilinear hyperbolic -- parabolic equations. Nonlinear anal. 47, 3585-3592 (2001)
[3] Cui, X.: A.D.I. Galerkin method for some nonlinear coupled problems of hyperbolic and parabolic equations. Numer. math. J. chinese universities 23, 237-246 (2001) · Zbl 0992.65106
[4] Fletcher, C. A. J.: Computational Galerkin methods. (1984) · Zbl 0533.65069
[5] Furati, K. M.: An explicit finite-difference scheme for wave propagation in nonlinear optical structures. Appl. math. Lett. 14, 297-302 (2001) · Zbl 1049.78024
[6] Gustafsson, B.; Kreiss, H. O.; Oliger, J.: Time dependent problems and difference methods. (1995) · Zbl 0843.65061
[7] Kawashima, S.; Shizuta, Y.: On the normal form of the symmetric hyperbolic -- parabolic systems associated with the conservation laws. Tohoku math. J. II. Ser. 40, 449-464 (1988) · Zbl 0699.35171
[8] Khalifa, M. E.: Existence of almost everywhere solution for nonlinear hyperbolic -- parabolic system. Appl. math. Comput. 145, 569-577 (2003) · Zbl 1027.35002
[9] Krejci, P.; Sprekels, J.: Global solutions to a coupled parabolic -- hyperbolic system with hysteresis in 1-d magnetoelasticity. Nonlinear anal. Theory, methods appl. 33, 341-358 (1998) · Zbl 0934.35194
[10] Liu, J. L.: Galerkin methods for the nonlinear coupled problems. Numer. math., J. Chinese universities 4, 260-267 (1982) · Zbl 0496.73013
[11] Raw, E. K.; Ghaleb, A.: Numerical solution for nonlinear, one-dimensional problem of thermoelasticity. J. comput. Appl. math. 100, 53-76 (1998) · Zbl 0937.74077
[12] Richtmyer, R.; Morton, K.: Difference methods for initial-value problem. (1967) · Zbl 0155.47502
[13] Rivera, J. M.; Barreto, R.: Existence and exponential decay in nonlinear thermoelasticity. Nonlinear anal. 31, 149-162 (1998) · Zbl 0908.73013
[14] Rivera, J. M.; Racke, R.: Smoothing properties, decay, and global existence of solutions to nonlinear coupled systems of thermoelasticity type. SIAM J. Math. anal. 26, 1547-1563 (1995) · Zbl 0842.35039
[15] T. Stys&dot: $o(\tau 2+h4)$ finite difference scheme for decoupled system of two quasilinear parabolic equations. J. comput. Appl. math. 66, 485-496 (1996)
[16] Xu, M. J.: A Galerkin method for a nonlinear hyperbolic -- parabolic coupled system. Math. numer. Sinica 7, 60-68 (1985) · Zbl 0604.65086
[17] Yuan, G. W.: Uniqueness and stability of difference solution with nonuniform meshes for nonlinear parabolic equations. Math. numer. Sinica 22, 139-150 (2000)
[18] Zhang, W. S.; Shen, L. J.: Weak-implicit and explicit schemes for nonlinear wave equations. Math. numer. Sinica 17, 218-227 (1995) · Zbl 0860.65081
[19] Zhou, Y. L.: Applications of discrete functional analysis to the finite difference method. (1990)
[20] Zhou, Y. L.: Difference schemes with non-uniform meshes for nonlinear parabolic system. J. comput. Math. 14, 319-335 (1996) · Zbl 0862.65045
[21] Zhou, Y. L.: Finite difference method with non-uniform meshes for quasi-linear parabolic systems. J. comput. Math. 15, 289-310 (1997) · Zbl 0889.65091